Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 28, 2019, 8:26 AM CDT for McPherson County, Marion County, Kansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2019, 8:26 AM CDT (13:26 UTC)
- Expired
- Mar 28, 2019, 9:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Marion County, KS, McPherson County, KS
The radar
The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 8:48 AM CDT | HAIL 0.88 | 1 Nnw Durham, KS | |
| Mar 28, 8:53 AM CDT | HAIL 0.5 | Hillsboro, KS | |
| Mar 28, 9:07 AM CDT | HAIL 1 | 3 S Durham, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 1.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WUUS53 KICT 281326
SVRICT
KSC113-115-281415-
/O.NEW.KICT.SV.W.0002.190328T1326Z-190328T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
826 AM CDT THU MAR 28 2019
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
East central McPherson County in central Kansas...
Northern Marion County in central Kansas...
* Until 915 AM CDT.
* At 826 AM CDT, a severe thunderstorm was located over Canton,
moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Hillsboro, Galva, Canton, Goessel, Lincolnville, Ramona, Lehigh,
Durham, Tampa, Lost Springs, Pilsen and Marion Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3852 9693 3852 9686 3850 9684 3829 9718
3821 9737 3837 9757 3861 9721 3861 9693
TIME...MOT...LOC 1326Z 238DEG 31KT 3835 9740
HAIL...1.00IN
WIND...<50MPH
$$
VAUGHAN1 follow-up statement
400
WWUS53 KICT 281342
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
842 AM CDT THU MAR 28 2019
KSC113-281352-
/O.CAN.KICT.SV.W.0002.000000T0000Z-190328T1415Z/
McPherson KS-
842 AM CDT THU MAR 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCPHERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3852 9693 3852 9686 3850 9684 3829 9718
3821 9737 3850 9737 3861 9721 3861 9693
TIME...MOT...LOC 1342Z 231DEG 35KT 3847 9724
$$
KSC115-281415-
/O.CON.KICT.SV.W.0002.000000T0000Z-190328T1415Z/
Marion KS-
842 AM CDT THU MAR 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHERN MARION COUNTY...
At 842 AM CDT, a severe thunderstorm was located over Durham, or 8
miles north of Hillsboro, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hillsboro, Goessel, Lincolnville, Ramona, Lehigh, Durham, Tampa, Lost
Springs, Pilsen and Marion Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3852 9693 3852 9686 3850 9684 3829 9718
3821 9737 3850 9737 3861 9721 3861 9693
TIME...MOT...LOC 1342Z 231DEG 35KT 3847 9724
HAIL...1.00IN
WIND...<50MPH
$$
VAUGHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 7:01 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 28, 7:01 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Wichita KS 701 AM CDT Thu Mar 28 2019 .SHORT TERM...(Today through Saturday night) Issued at 400 AM CDT Thu Mar 28 2019 Forecast Highlight: A Wet End To The Work-Week. Cold front that has been one topic the past 3-4 days has ventured into Northwest KS early this morning. Moisture not as profound as was depicted the past 3 days/nights & when coupled with feeble mid level dynamics the convection that had been anticipated primarily west of I-135 has hardly materialized. The front should make slow SE progress today & tonight then decelerate, & perhaps even stall, as it ventures into Southeast KS Fri morning. There had been some potential for strong & perhaps even a few severe thunderstorms in Southeast KS on Fri as with the front stalling there might've been ample destabilization over far Southeast KS Fri afternoon. SPC has assigned a "Slight Risk" to generally the NE fourth of OK so the potential for a few strong/severe thunderstorms occurring across the far SE section of the KICT CWA may still exist, but forecast soundings show a very moist, if not saturated airmass thru ~5,000 ft trapped beneath a respectable cap. As such, thunderstorms that do develop on Fri should behave. A strong upper-deck wave that is associated with a very intense cyclone centered over Hudson Bay will surge SE across the Manitoba/Ontario border Fri night which would kick the cold front into Southern MO & Northeast OK Fri night. The result would be fairly widespread stratiform rains, especially across Southeast KS where the rains may get heavy. The rain should end around midday Sat as by this time, the front will have pushed across the Mid & Lower MS Valley. .LONG TERM...(Sunday through Wednesday) Issued at 400 AM CDT Thu Mar 28 2019 With fairly strong high pressure pushing into KS the coldest weather since early March will arrive Sun morning. The high will shift quickly E across the Ohio Valley so the cold weather would be short-lived. Mon-Wed should be quiet. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 700 AM CDT Thu Mar 28 2019 Expect deteriorating aviation conditions today, as a cold front currently located over central KS slowly sinks across the area this afternoon into this evening. For the morning hours, elevated SHRA/TSRA have developed over portions of central and south central KS, so will go with a VCTS for the KICT and KSLN taf sites. As the afternoon into the evening progresses, the front will sag south into south central KS, with cigs dropping to MVFR and eventually IFR for central KS and eventually southern KS. Expect post frontal showers and some embedded thunderstorms to increase for late this afternoon into this evening, so will go with prevailing SHRA and some VCTS for most locations. Ketcham && .FIRE WEATHER... Issued at 400 AM CDT Thu Mar 28 2019 The predominantly rainy period will keep fire danger concerns to a minimum. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 76 51 57 37 / 40 60 60 50 Hutchinson 73 47 51 36 / 40 70 60 50 Newton 73 49 52 35 / 50 70 60 50 ElDorado 74 53 58 37 / 50 60 70 50 Winfield-KWLD 78 57 64 39 / 30 40 60 50 Russell 60 40 44 33 / 40 60 70 60 Great Bend 66 42 46 34 / 40 70 60 60 Salina 66 44 47 36 / 50 70 70 60 McPherson 72 46 49 36 / 50 70 60 50 Coffeyville 76 59 66 43 / 30 40 60 80 Chanute 74 57 64 40 / 40 50 80 80 Iola 74 56 62 39 / 40 60 80 80 Parsons-KPPF 76 58 65 42 / 30 40 70 90 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EPS LONG TERM...EPS AVIATION...Ketcham FIRE WEATHER...EPS
Hazardous weather outlook, Mar 28, 4:50 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 450 AM CDT Thu Mar 28 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-291000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 450 AM CDT Thu Mar 28 2019 This Hazardous Weather Outlook is for most of Central, South-Central and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms will spread from Nebraska into Kansas today and will greatly increase tonight as a cold front pushes southeast across Kansas this afternoon and tonight. A few of the thunderstorms may produce half inch diameter hail and 40 to 50 mph winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms embedded amongst widespread rains remain possible Friday and Friday Night. The best chances for thunderstorms producing hail as large as nickels should be confined to Southeast Kansas Friday afternoon and evening. A mixture of light rain and light snow remains possible in Central Kansas from late Friday night until Saturday morning with minimal accumulation resulting. Late Saturday night and early Sunday morning, temperatures that'll plunge into the mid and upper 20s will cause a hard freeze in most areas. Frost and freeze products may be required from late Saturday night to early Sunday morning. A Very High Grassland Fire Danger is possible in a few areas Tuesday afternoon and most areas Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Mar 28, 6:44 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Wichita KS
644 AM CDT THU MAR 28 2019
KSZ091-281245-
Harper KS-
644 AM CDT THU MAR 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Harper County in south central Kansas...
* Until 745 AM CDT.
* At 643 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Harper...moving northeast at 20
mph.
hail up to the size of dimes will be possible with this storm.
* Locations impacted include...
Anthony, Harper, Danville, Freeport and Runnymede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3738 9818 3739 9798 3738 9781 3713 9780
3712 9780 3711 9807
TIME...MOT...LOC 1144Z 236DEG 18KT 3723 9805
KETCHAMSpecial weather statement, Mar 28, 7:16 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
716 AM CDT THU MAR 28 2019
KSZ082-083-092-281300-
Sumner KS-Sedgwick KS-Kingman KS-
716 AM CDT THU MAR 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Sumner County in south central Kansas...
Southwestern Sedgwick County in south central Kansas...
Southeastern Kingman County in south central Kansas...
* Until 800 AM CDT.
* At 715 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Norwich, or 11 miles northwest
of Conway Springs...moving northeast at 25 mph.
hail up to the size of dimes will be possible with this storm.
* Locations impacted include...
Norwich, Viola and Lake Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3739 9790 3749 9797 3762 9759 3748 9758
3739 9781
TIME...MOT...LOC 1216Z 244DEG 20KT 3746 9783
KETCHAMSpecial weather statement, Mar 28, 7:48 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Wichita KS
748 AM CDT THU MAR 28 2019
KSZ091-092-281345-
Harper KS-Sumner KS-
748 AM CDT THU MAR 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Harper County in south central Kansas...
Northwestern Sumner County in south central Kansas...
* Until 845 AM CDT.
* At 746 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Anthony...moving northeast at
25 mph.
hail up to the size of dimes will be possible with this storm.
* Locations impacted include...
Anthony, Harper, Conway Springs, Argonia, Milan, Danville, Freeport
and Runnymede.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3704 9816 3724 9817 3739 9794 3739 9781
3746 9762 3726 9761
TIME...MOT...LOC 1247Z 238DEG 23KT 3721 9801
KETCHAMSpecial weather statement, Mar 28, 7:54 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Wichita KS
754 AM CDT THU MAR 28 2019
KSZ082-083-281400-
Sedgwick KS-Kingman KS-
754 AM CDT THU MAR 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Western Sedgwick County in south central Kansas...
Southeastern Kingman County in south central Kansas...
* Until 900 AM CDT.
* At 753 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Cheney...moving northeast at 25
mph.
hail up to the size of dimes will be possible with this storm.
* Locations impacted include...
Wichita, Haysville, Valley Center, Goddard, Maize, Cheney, Colwich,
Garden Plain, Norwich, Viola, West Wichita, Eisenhower National
Airport and Lake Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
&&
LAT...LON 3739 9788 3766 9789 3786 9735 3759 9735
3747 9766 3747 9781 3742 9781
TIME...MOT...LOC 1254Z 238DEG 23KT 3756 9775
KETCHAMSpecial weather statement, Mar 28, 7:58 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Wichita KS
758 AM CDT THU MAR 28 2019
KSZ051-052-281400-
McPherson KS-Marion KS-
758 AM CDT THU MAR 28 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern McPherson County in central Kansas...
Northwestern Marion County in central Kansas...
* Until 900 AM CDT.
* At 756 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Moundridge...moving northeast
at 25 mph.
hail up to the size of dimes will be possible with this storm.
* Locations impacted include...
Hillsboro, Moundridge, Canton, Goessel, Lehigh and Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3854 9719 3824 9719 3817 9737 3817 9765
3828 9774
TIME...MOT...LOC 1257Z 238DEG 23KT 3821 9760
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:03 AM CDT | Special Weather Statement | ICT | Kingman | 57 min |
| Mar 28, 6:44 AM CDT | Special Weather Statement | ICT | Harper | 61 min |
| Mar 28, 7:16 AM CDT | Special Weather Statement | ICT | Kingman | 44 min |
| Mar 28, 7:48 AM CDT | Special Weather Statement | ICT | Harper | 57 min |
| Mar 28, 7:54 AM CDT | Special Weather Statement | ICT | Sedgwick | 66 min |
| Mar 28, 7:58 AM CDT | Special Weather Statement | ICT | McPherson | 62 min |
| Mar 28, 8:04 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 41 min |
| Mar 28, 8:35 AM CDT | Special Weather Statement | ICT | Harvey | 25 min |
| Mar 28, 8:50 AM CDT | Special Weather Statement | ICT | Sumner | 25 min |
| Mar 28, 8:56 AM CDT | Special Weather Statement | ICT | Marion | 34 min |
| Mar 28, 9:12 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.